Alert archive / Ohio / Frost Advisories in 2025
Frost Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 8, 2025, 1:48 AM EDT for Ashtabula County, Mahoning County, Trumbull County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 9, 2025, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2025, 1:48 AM EDT (05:48 UTC)
- In effect from
- Oct 9, 2025, 2:00 AM EDT
- Expired
- Oct 9, 2025, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Mahoning County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS71 KCLE 080548 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 148 AM EDT Wed Oct 8 2025 OHZ014-023-033-PAZ002-003-081400- /O.NEW.KCLE.FR.Y.0003.251009T0600Z-251009T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Austintown, Andover, Corry, Meadville, Niles, Youngstown, Boardman, Orwell, Union City, Jefferson, Edinboro, Titusville, Warren, and Roaming Shores 148 AM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 degrees under a clear sky and calm wind will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Mahoning, and Trumbull Counties. In Pennsylvania, Crawford and Southern Erie Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
5 follow-up statements
450 WWUS71 KCLE 081411 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1011 AM EDT Wed Oct 8 2025 OHZ014-023-033-PAZ002-003-082215- /O.CON.KCLE.FR.Y.0003.251009T0600Z-251009T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Warren, Niles, Youngstown, Boardman, Austintown, Edinboro, Corry, Union City, Meadville, and Titusville 1011 AM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Trumbull and Mahoning Counties. In Pennsylvania, Southern Erie and Crawford Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected during the growing season. Those with agricultural interests are advised to harvest or protect tender vegetation. Potted plants outdoors should be covered or brought inside. && $$
993 WWUS71 KCLE 081928 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 328 PM EDT Wed Oct 8 2025 OHZ014-023-033-PAZ002-003-090330- /O.CON.KCLE.FR.Y.0003.251009T0600Z-251009T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Warren, Niles, Youngstown, Boardman, Austintown, Edinboro, Corry, Union City, Meadville, and Titusville 328 PM EDT Wed Oct 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Trumbull and Mahoning Counties. In Pennsylvania, Southern Erie and Crawford Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected during the growing season. Those with agricultural interests are advised to harvest or protect tender vegetation. Potted plants outdoors should be covered or brought inside. && $$
992 WWUS71 KCLE 090203 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1003 PM EDT Wed Oct 8 2025 OHZ014-023-033-PAZ002-003-091015- /O.CON.KCLE.FR.Y.0003.251009T0600Z-251009T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Orwell, Edinboro, Boardman, Union City, Titusville, Meadville, Austintown, Corry, Andover, Youngstown, Warren, Roaming Shores, Niles, and Jefferson 1003 PM EDT Wed Oct 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Mahoning, and Trumbull Counties. In Pennsylvania, Crawford and Southern Erie Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Garuckas
937 WWUS71 KCLE 090643 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 243 AM EDT Thu Oct 9 2025 OHZ014-023-033-PAZ002-003-091445- /O.NEW.KCLE.FR.Y.0004.251010T0500Z-251010T1300Z/ /O.CON.KCLE.FR.Y.0003.000000T0000Z-251009T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Corry, Edinboro, Orwell, Austintown, Warren, Roaming Shores, Titusville, Niles, Union City, Meadville, Youngstown, Boardman, Andover, and Jefferson 243 AM EDT Thu Oct 9 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...For the first Frost Advisory, temperatures as low as 34 will result in frost formation. For the second Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Mahoning, and Trumbull Counties. In Pennsylvania, Crawford and Southern Erie Counties. * WHEN...For the first Frost Advisory, until 9 AM EDT this morning. For the second Frost Advisory, from 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006-008-010-013-017>022-027>032-036>038-047-091445- /O.NEW.KCLE.FR.Y.0004.251010T0500Z-251010T1300Z/ Lucas-Wood-Sandusky-Lorain-Geauga-Hancock-Seneca-Huron-Medina- Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Marion-Morrow-Holmes-Knox- Including the cities of Orrville, Wadsworth, Avon Lake, Ashland, Fostoria, Clyde, Bowling Green, Bainbridge, Middlefield, Akron, Galion, Bellevue, Burton, Carey, Tiffin, Canton, Perrysburg, Cardington, Mount Vernon, Mount Gilead, North Ridgeville, South Russell, Brunswick, Ravenna, Massillon, Lorain, Rittman, Crestline, Kent, Fremont, Chardon, Wooster, Aurora, Marion, Bucyrus, Chesterland, Streetsboro, Mansfield, Elyria, Medina, Millersburg, Findlay, Killbuck, Upper Sandusky, Toledo, Willard, Alliance, and Norwalk 243 AM EDT Thu Oct 9 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio. * WHEN...From 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
723 WWUS71 KCLE 091303 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 903 AM EDT Thu Oct 9 2025 OHZ014-023-033-PAZ002-003-092115- /O.EXP.KCLE.FR.Y.0003.000000T0000Z-251009T1300Z/ /O.CON.KCLE.FR.Y.0004.251010T0500Z-251010T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Orwell, Roaming Shores, Youngstown, Andover, Niles, Jefferson, Austintown, Warren, Corry, Meadville, Titusville, Boardman, Union City, and Edinboro 903 AM EDT Thu Oct 9 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Temperatures have moderated this morning and the threat of frost has ended. Temperatures as low as 29 tonight will result in frost formation. * WHERE...In Ohio, Ashtabula Inland, Mahoning, and Trumbull Counties. In Pennsylvania, Crawford and Southern Erie Counties. * WHEN...From 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006-008-010-013-017>022-027>032-036>038-047-092115- /O.CON.KCLE.FR.Y.0004.251010T0500Z-251010T1300Z/ Lucas-Wood-Sandusky-Lorain-Geauga-Hancock-Seneca-Huron-Medina- Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Marion-Morrow-Holmes-Knox- Including the cities of Willard, Streetsboro, Chesterland, Killbuck, Upper Sandusky, Fremont, Cardington, Ravenna, Bowling Green, South Russell, Kent, Mount Gilead, North Ridgeville, Chardon, Rittman, Marion, Lorain, Massillon, Toledo, Findlay, Avon Lake, Bellevue, Akron, Mansfield, Wooster, Bainbridge, Mount Vernon, Medina, Millersburg, Aurora, Galion, Burton, Wadsworth, Carey, Crestline, Orrville, Perrysburg, Ashland, Alliance, Elyria, Clyde, Tiffin, Fostoria, Middlefield, Bucyrus, Canton, Norwalk, and Brunswick 903 AM EDT Thu Oct 9 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio. * WHEN...From 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 23
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 8, 1:36 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 8, 1:36 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
136 AM EDT Wed Oct 8 2025
.SYNOPSIS...
A strong cold front will pass east of the area through this evening.
A Canadian airmass with strong high pressure returns to the region
for Wednesday and will persist through the weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Showers have been more persistent across eastern portions of the
forecast area today while Northwest Ohio has seen a good break in
the rain. A swath of heavier rain moving out of Central Ohio will
continue to move northeast towards Youngstown and Meadville late
this afternoon. A dry slot is evident on satellite imagery
across the west with just a few scattered showers located along
the cold front that extends from just east of Port Clinton to
Findlay at 3 PM. Overall expecting shower activity along the
front to increase in coverage late this afternoon and this
evening as shortwave energy and upper level support increases,
especially along and east of the I- 71 corridor this evening.
Low level forcing along the front is also forecast to increase,
although perhaps a little slower than forecast to fill back in.
Instability has been limited thus far with ML CAPE of 500 J/kg
or less with extensive cloud cover but a chance of thunderstorms
does remain through this evening. Additional rainfall amounts
in the east will tend to range from a half inch to an inch with
locally higher amounts possible.
An abrupt wind shift to the north will accompany the front and
precipitation will taper off across most of the area by midnight.
Temperatures at 850mb fall by approximately 8C overnight,
ushering in a much different airmass. Upper level trough axis
will be overhead at 12Z and generally east of the area by 18Z.
Low level cyclonic flow in the morning will transition to anti-
cyclonic flow as strong surface high pressure over Wisconsin
builds into the Central Great Lakes. Expecting scattered cloud
off Lake Erie despite the anti-cyclonic flow given favorable
lake to 850mb delta T of around 19C. Highs on Wednesday will
tend to feel more fall like with highs in the 50s to lower 60s.
Following the airmass change, we will encounter much cooler
temperatures on Wednesday night. East northeast flow will keep
temperatures along the lakeshore and in NW Ohio slightly warmer
while the lowest min temperatures are focused across inland
portions of NE Ohio and NW Pennsylvania. Lows in this area are
forecast to reach the low to mid 30s and portions of NE Ohio
and NW Pennsylvania may need a Frost Advisory.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Strong high pressure continues to build east across the Great Lakes
Region on Thursday, reaching New England by Thursday night.
Temperatures on Thursday will again be below normal with frost
concerns on Thursday night. Winds will be near calm on Thursday
night presenting a more favorable set up for radiational
cooling. Most inland areas are expected to be in the low to mid
30s presenting favorable conditions for frost to form. A few of
the cooler valley locations in NE Ohio and higher terrain in NW
Pennsylvania are forecast to be near freezing and there is a
chance a couple counties could see a freeze.
Otherwise the ridge aloft starts to build again by Friday with
temperatures trending back towards normal.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term forecast begins with some uncertainty as the 12Z ECMWF
and GFS are showing a compact upper level trough diving south into
the Great Lakes region. These solutions are accompanied by surface
low pressure and the potential for some showers. Deterministic
models have shown poor run to run consistency with this feature and
ensembles only show a weak trough which leads to below normal
confidence. Will keep the forecast dry for now over the weekend and
continue to monitor model trends with respect to this trough moving
out of Canada.
A warming trend should resume early next week as a high amplitude
ridge builds in behind this feature. Highs by Monday are forecast to
be near 70 degrees again.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
The cold front that impacted the area on Tuesday has finally
departed to the east, allowing for dry conditions to return and
quickly improving aviation conditions. Patchy MVFR ceilings
still linger, however the majority of terminals have recovered
to VFR conditions with the lowest cloud decks lingering between
3.5-6 kft. These ceilings are expected to continue to lift
through the period allowing for predominately VFR conditions to
prevail. As a much cooler airmass becomes settled over the area,
scattered to broken lake enhanced clouds are expected to
continue to stream south today, but overall cloud decks should
remain VFR but will need to monitor.
Winds are now out of the north at 7-12 knots across the entire
area, with the strongest winds isolated to near the lakeshore.
This has resulted in KERI maintaining wind gusts of 25-30 knots
which is expected to continue over the next few hours.
Widespread winds of 8-12 knots will persist across the entire
area on Wednesday with local gusts up to 20 knots possible. As
high pressure builds further east, winds will gradually weaken
by the end of this period to 5-10 knots out of the northeast.
Outlook...Mainly VFR expected through Sunday.
&&
.MARINE...
Southwest winds 15-20 knots will quickly become northerly behind
the passage of a strong cold front this afternoon and evening.
Higher wind speeds 20-25 knots will be possible across nearshore
zones through Wednesday. Given onshore flow, wave heights will
build to 4-6 feet. As such, a Small Craft Advisory remains in
effect from this evening through Wednesday. Strong Canadian high
pressure will build across the Great Lakes region Wednesday
through the end of the week. This will allow for winds to
decrease and wave heights to subside below small craft criteria
by early Thursday morning. Winds turn northeasterly at 10-15
knots with the arrival of the high Wednesday night into
Thursday. Offshore flow 5-10 knots returns Friday into the
weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for LEZ144>147.
Small Craft Advisory until 2 PM EDT this afternoon for LEZ148-
149.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...04
MARINE...13Hazardous weather outlook, Oct 7, 3:05 AM EDT, 22 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 305 AM EDT Tue Oct 7 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 305 AM EDT Tue Oct 7 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2025Frost Advisories in Pennsylvania, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.